Alert archive / Oklahoma / Severe Thunderstorm Warnings in 1995
Severe Thunderstorm Warning 751, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Aug 19, 1995, 2:08 PM CDT for Bryan County, Choctaw County, Oklahoma. It was in force for 37 min.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Aug 19, 1995, 2:08 PM CDT (19:08 UTC)
- Expired
- Aug 19, 1995, 2:45 PM CDT
- In force
- 37 min
- Issued by
- NWS Norman, OK
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Bryan County, OK, Choctaw County, OK
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 7.1 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 613 J/kg
- Mixed-layer CIN
- -126 J/kg
- Mixed-layer LCL
- 1548 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
TTAA00 KOKC 191907
SVROKC
OKC013-023-191945-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
208 PM CDT SAT AUG 19 1995
THE NATIONAL WEATHER SERVICE IN OKLAHOMA CITY HAS ISSUED A
SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 245 PM CDT FOR
PEOPLE IN THE FOLLOWING COUNTIES
IN SOUTHEASTERN OKLAHOMA
EASTERN BRYAN AND WESTERN CHOCTAW
INCLUDING THE FOLLOWING LOCATIONS
BENNINGTON...BOSWELL...UNGER AND WADE
AT 206 PM CDT DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 3
MILES NORTH OF BOSWELL.
THE STORM WAS MOVING SOUTHWEST AT 14 MPH
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS 60 MPH OR HIGHER...
DESTRUCTIVE HAIL...DEADLY LIGHTNING AND HEAVY^ RAIN. MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS.
HEAVY RAINS FLOOD ROADS QUICKLY SO DONT DRIVE INTO AREAS WHERE
WATER COVERS THE ROAD.
LAT...LON 3386 9574 3383 9610 3419 9601 3419 9574
PURPURAWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 19, 10:53 AM CDT, 3 hours 15 minutes earlier.
Area forecast discussion, Aug 19, 10:53 AM CDT, 3 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OKLAHOMA CITY OK 1045 AM CDT SAT AUG 19 1995 WL MAKE CHANGES TO SOME ZONES BASED ON AM DATA. SOUNDINGS/ UA DATA SHOW CAPPING HAS WEAKENED...ESP IN ERN HLF OF OK. WSR-88D SHOWS SHWRS/TSTMS BUBBLING UP IN THAT AREA. CDFNT INDCTD BY SFC AND MESONET DATA TO HAVE PUSHED INTO THE OK PNHNDL THIS MORNING...AND WL PROB PUSH INTO ABT A CHEYENNE OK - PONCA CITY LINE BY 00Z...BEFORE WEAKENING OR RETREATING NORTH. WITH THAT IN IND WILL UP POPS FOR ERN PORTNS OF CENTL OK (IE OKC TO 20 PERCENT) AND MOV POPS A LITLE FURTHR S IN WRN OK. WL ACCT FOR WNDSHFT IN NW OK THIS PM...N 10-20 FAR NW...10-15 ELSW. MAXS LWRD TO LOW TO MID 90S NW. .OKC...NONE. .TXb...NONE. PURPURA
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 19, 4:11 PM CDT | Severe Thunderstorm Warning | OUN | Hughes | 49 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 1995Every severe thunderstorm warning in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.